Alert archive / Illinois / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 2, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Mar 17, 2012, 7:30 AM CDT for Boone County, DeKalb County, McHenry County, Illinois. It was in force for 45 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 17, 2012, 7:30 AM CDT (12:30 UTC)
- Expired
- Mar 17, 2012, 8:15 AM CDT
- In force
- 45 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Boone County, IL, DeKalb County, IL, McHenry County, IL
The radar
The Milwaukee radar (KMKX), 82 km from the middle of the area, began a volume at 12:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 17, 7:35 AM CDT | HAIL 1 | 3 E Belvidere, IL | HAIL RANGED FROM HALF INCH TO ONE INCH |
| Mar 17, 8:10 AM CDT | HAIL 0.88 | Marengo, IL | SUSTAINED HAIL FOR SEVERAL MINUTES RANGING FROM PEA SIZED TO NICKEL SIZED ON THE SOUTH SIDE OF MARENGO. |
| Mar 17, 8:15 AM CDT | HAIL 0.88 | Marengo, IL | ESTIMATED MARBLE TO NICKEL SIZED HAIL...WHICH FELL FOR ABOUT 5 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 0.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1859 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 802 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
453
WUUS53 KLOT 171230
SVRLOT
ILC007-037-111-171315-
/O.NEW.KLOT.SV.W.0002.120317T1230Z-120317T1315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
730 AM CDT SAT MAR 17 2012
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BOONE COUNTY IN NORTH CENTRAL ILLINOIS...
EXTREME NORTHEASTERN DE KALB COUNTY IN NORTH CENTRAL ILLINOIS...
WESTERN MCHENRY COUNTY IN NORTHEAST ILLINOIS...
* UNTIL 815 AM CDT
* AT 729 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM POPLAR
GROVE TO KINGSTON...AND MOVING NORTHEAST AT 15 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
KINGSTON AROUND 735 AM CDT.
GENOA AROUND 745 AM CDT.
HARVARD AROUND 810 AM CDT.
MARENGO AROUND 815 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE UNION.
LAT...LON 4249 8849 4217 8850 4215 8855 4215 8859
4213 8859 4211 8863 4207 8882 4236 8884
TIME...MOT...LOC 1230Z 234DEG 13KT 4234 8878 4209 8877
WIND...HAIL <50MPH 1.00IN
$$
IZZI3 follow-up statements
985
WWUS53 KLOT 171249
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
749 AM CDT SAT MAR 17 2012
ILC007-037-111-171315-
/O.CON.KLOT.SV.W.0002.000000T0000Z-120317T1315Z/
MCHENRY IL-BOONE IL-DE KALB IL-
749 AM CDT SAT MAR 17 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
DE KALB...SOUTHEASTERN BOONE AND WESTERN MCHENRY COUNTIES UNTIL 815
AM CDT...
AT 748 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CAPRON TO
GENOA...MOVING NORTHEAST AT 15 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
MARENGO AROUND 810 AM CDT.
HARVARD AROUND 815 AM CDT.
OTHER LOCATIONS IMPACTED BY THIS LINE OF SEVERE THUNDERSTORMS INCLUDE
UNION.
LAT...LON 4249 8849 4217 8850 4215 8855 4215 8859
4213 8859 4211 8863 4209 8871 4209 8872
4216 8877 4237 8878
TIME...MOT...LOC 1249Z 234DEG 13KT 4235 8872 4211 8867
WIND...HAIL <50MPH 1.00IN
$$
IZZI609
WWUS53 KLOT 171309
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
809 AM CDT SAT MAR 17 2012
ILC007-171319-
/O.CAN.KLOT.SV.W.0002.000000T0000Z-120317T1315Z/
BOONE IL-
809 AM CDT SAT MAR 17 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BOONE COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 4217 8850 4215 8855 4215 8859 4213 8859
4211 8863 4209 8871 4209 8872 4215 8872
4215 8870 4233 8870 4249 8849
TIME...MOT...LOC 1309Z 234DEG 13KT 4225 8862 4211 8861
$$
ILC037-111-171315-
/O.CON.KLOT.SV.W.0002.000000T0000Z-120317T1315Z/
MCHENRY IL-DE KALB IL-
809 AM CDT SAT MAR 17 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
DE KALB AND WESTERN MCHENRY COUNTIES UNTIL 815 AM CDT...
AT 805 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MARENGO TO
GENOA...MOVING NORTHEAST AT 15 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
MARENGO AROUND 815 AM CDT.
OTHER LOCATIONS IMPACTED BY THIS LINE OF SEVERE THUNDERSTORMS INCLUDE
UNION.
LAT...LON 4217 8850 4215 8855 4215 8859 4213 8859
4211 8863 4209 8871 4209 8872 4215 8872
4215 8870 4233 8870 4249 8849
TIME...MOT...LOC 1309Z 234DEG 13KT 4225 8862 4211 8861
WIND...HAIL <50MPH 1.00IN
$$
IZZI609
WWUS53 KLOT 171325
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
825 AM CDT SAT MAR 17 2012
ILC037-111-171334-
/O.EXP.KLOT.SV.W.0002.000000T0000Z-120317T1315Z/
MCHENRY IL-DE KALB IL-
825 AM CDT SAT MAR 17 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DE KALB AND
WESTERN MCHENRY COUNTIES HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...HOWEVER HAIL UP TO NICKEL SIZE REMAINS POSSIBLE OVER
MCHENRY COUNTY AS WELL AS VERY HEAVY RAIN AND FREQUENT LIGHTNING.
LAT...LON 4217 8850 4215 8855 4215 8859 4213 8859
4211 8863 4209 8871 4209 8872 4215 8872
4215 8870 4233 8870 4249 8849
TIME...MOT...LOC 1309Z 234DEG 13KT 4225 8862 4211 8861
$$
IZZIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 17, 6:41 AM CDT, 49 minutes earlier.
Area forecast discussion, Mar 17, 6:41 AM CDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 641 AM CDT SAT MAR 17 2012 .DISCUSSION... 311 AM CDT THE MAIN CONCERNS DURING THE PERIOD WILL CONTINUE TO CENTER AROUND THIS UNPRECEDENTED STREAK OF RECORD BREAKING TO RECORD SHATTERING TEMPERATURES OVER THE NEXT COUPLE OF DAYS AND ALSO THE THREATS OF CONVECTION TONIGHT AND AGAIN BY MID TO LATE NEXT WEEK. TEMPERATURES OVER THE PAST COUPLE OF DAYS HAVE BEEN REACHING INTO THE UPPER 70S TO LOW 80S...WHICH HAVE BEEN BREAKING THE DAILY RECORDS BY A GOOD 4 TO 6 DEGREES. NOT ONLY DOES THIS APPEAR TO ALSO BE THE CASE FOR THE WEEKEND...BUT WE MAY ACTUALLY BE A COUPLE OF DEGREES WARMER ACROSS THE AREA FOR SATURDAY AND SUNDAY. THIS LOOKS TO OCCUR AS THE UPPER LEVEL WEATHER PATTERN AMPLIFIES IN RESPONSE TO A STRONG TROUGH DIGGING ONSHORE ACROSS THE WESTERN CONUS. THE MAIN RESULT FOR THE CENTRAL CONUS WILL BE RISING HEIGHTS ALOFT...WITH THE MODEL GUIDANCE INDICATING THE 576 DM 500 MB HEIGHT CONTROL LIFTING ACROSS NORTHEASTERN ILLINOIS BY SUNDAY AFTERNOON. THIS IS INDICATIVE OF MEAN TEMPERATURES WITHIN THE ATMOSPHERIC COLUMN WARMING EVEN MORE. WITH THIS IN MIND I WOULD EXPECT LOW 80S IN MOST AREAS...WITH THE EXCEPTION OF AREAS NEAR THE LAKE IN LAKE COUNTY ILLINOIS WHERE AFTERNOON LAKE BREEZES MAY LEAVE TEMPERATURES SLIGHTLY COOLER. SUNDAY MAY END UP BEING THE WARMEST WITH MID 80S POSSIBLE. THIS COULD MEAN THAT RECORDS TODAY AND ON SUNDAY BECOME BROKEN BY 7 TO AS MUCH AS 10 DEGREES. AS IS TYPICAL WITH A WARM AND MOIST ATMOSPHERE...THERE WILL BE A GOOD AMOUNT OF INSTABILITY AGAIN TODAY. IN FACT...LOCAL RADAR IMAGERY THIS MORNING ALREADY INDICATES SOME CONVECTION BUBBLING UP ACROSS NORTHWESTERN ILLINOIS WITHIN A REGION OF WARM AIR ADVECTION. BUFFER SOUNDINGS INDICATE UPWARDS OF 1,500 J/KG OF MLCAPE THIS AFTERNOON AHEAD OF AN APPROACHING MID LEVEL DISTURBANCE THAT WILL LIFT EAST-NORTHEASTWARD ACROSS THE MID MISSISSIPPI VALLEY LATER TODAY INTO THIS EVENING. THE LATEST MODEL GUIDANCE INDICATES SOME DISCREPANCIES IN THE NORTHWARD EXTENT OF CONVECTION ASSOCIATED WITH THIS WAVE. THE 12 UTC/16TH ECMWF IS SLIGHTLY FARTHER NORTH WITH THE MID LEVEL WAVE LATER THIS EVENING AND THUS IT INDICATES HIGHER PROBABILITIES OF AN AREA OF CONVECTION GETTING INTO THE CHICAGO METRO AREA. HOWEVER...MOST OF THE MESOSCALE GUIDANCE INDICATES A SLIGHTLY FARTHER SOUTH TRACK OF THE CONVECTION...PRIMARILY ACROSS CENTRAL ILLINOIS AND INDIANA. WITH THIS IN MIND...I PLAN ON CONTINUING THE HIGHEST POPS ACROSS MY SOUTHEASTERN COUNTIES FOR TONIGHT. IN SPITE OF THIS...THUNDERSTORMS GETTING INTO THE CHICAGO AREA ARE STILL QUITE POSSIBLE. SUNDAY AS MENTIONED ABOVE LOOKS TO BE POSSIBLY THE WARMEST DAY OF THIS STRETCH. THE ONLY CAVEAT TO JUST WILL BE IF ANY REMNANTS OF THE OVERNIGHT CONVECTION ACROSS MY SOUTHERN COUNTIES REMAINS SUNDAY MORNING AND HINDERS WARMING SOME DURING THE AFTERNOON. BY MONDAY STRONGER SOUTHERLY FLOW SHOULD DEVELOP ALOFT AS THE WESTERN TROUGH BEGINS TO SHIFT EAST OVER THE HIGH PLAINS. IT APPEARS THERE COULD BE A FEW EMBEDDED SHORT WAVE DISTURBANCES RACING NORTHWARD ACROSS THE AREA WITHIN THIS FLOW REGIME. WITH THIS IN MIND I SPREAD SOME SLIGHT CHANCE POPS AS FAR EAST AS THE CHICAGO AREA FOR MONDAY AS IT APPEARS THAT SOME SCATTERED SHOWERS AND THUNDERSTORMS MAY EFFECT THE REGION. THIS MAY ALSO HINDER WARMING ON MONDAY. THEREFORE TEMPERATURES MAY ONLY GET INTO THE MID 70S. HOWEVER...IF THIS CONVECTIVE ACTIVITY DOES NOT DEVELOP...WE WILL LIKELY ONCE AGAIN BE IN THE 80S. THE WESTERN TROUGH SHOULD DEVELOP INTO A CLOSED LOW ACROSS THE CENTRAL AND SOUTHERN PLAINS BY LATE TUESDAY. THIS SHOULD KEEP MUCH OF THE PRECIP WEST OF THE AREA. THE MODELS STRUGGLE WITH THE TRACK AND SPEED OF THIS CLOSED LOW...AS THEY TYPICALLY DO...LATER NEXT WEEK. HOWEVER...IT DOES APPEAR THIS FEATURE WILL SLOWLY MEANDER EASTWARD. THIS WILL PRODUCE BETTER CHANCES FOR INCLEMENT WEATHER ACROSS THE AREA LATER THIS COMING WEEK. ALTHOUGH TEMPERATURES WILL LIKELY COOL AS PRECIPITATION CHANCES INCREASE...IT APPEARS TEMPERATURES WILL STILL REMAIN WELL ABOVE THE SEASONAL AVERAGES THROUGH THE PERIOD. KJB && .CLIMATE... 925 AM CDT FRI RECORD HIGHS ARE POSSIBLE OVER THE WEEKEND AND INTO THE FIRST HALF OF NEXT WEEK. HERE ARE RECORDS AND YEAR OF OCCURRENCE FOR ORD AND RFD FOR NEXT FEW DAYS... RECORD MAXIMUM TEMPERATURES FOR CHICAGO MAR 17 74 2009 MAR 18 74 1969 MAR 19 78 1921 MAR 20 76 1938 RECORD MAXIMUM TEMPERATURES FOR ROCKFORD MAR 17 74 2003 MAR 18 73 1945 MAR 19 78 1921 MAR 20 79 1921 NORMAL NUMBER OF 70 DEGREE DAYS IN MARCH FOR BOTH CHICAGO AND ROCKFORD IS 1.2. RECORD NUMBER OF DAYS WITH MAX TEMP 70 OR ABOVE IN MARCH CHICAGO 9 IN 1945...6 IN 1910 AND 1907. ROCKFORD 11 IN 1910...7 IN 1945. RECORD FOR CONSECUTIVE 70 DEGREE DAYS IN MARCH CHICAGO...5 FROM MARCH 12-16 1995. ROCKFORD...9 MARCH 23-31 1910. TEMPERATURES IN THE 80S ARE EXTREMELY RARE IN MARCH. FOR CHICAGO...DATA GOES BACK TO 1872. THERE HAVE ONLY BEEN A TOTAL OF 10 DAYS IN MARCH WITH A HIGH TEMPERATURE OF 80 DEGREES. THE MOST IN ONE YEAR WAS 2 IN 1986. FOR ROCKFORD RECORDS GO BACK TO 1906. THERE HAVE ONLY BEEN 12 80 DEGREE DAYS IN MARCH. THE MOST IN ONE YEAR WAS 2 IN 1907...1939...AND 1986. ALLSOPP/TRS && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 12Z... * SLIGHT CHANCE OF THUNDERSTORMS THROUGH PERIOD IZZI //DISCUSSION...UPDATED 12Z... SCTD TSRA OVER NORTH CENTRAL ILLINOIS EARLY THIS MORNING EXPECTED TO CONTINUE MOVING NORTHEASTWARD WITH GUIDANCE SUGGESTING A WEAKENING TREND THROUGH MID MORNING. CURRENTLY ANTICIPATE TSRA ACTIVITY TO REMAIN NORTHWEST OF CHGO METRO TERMINALS AND HAVE MAINTAINED A DRY FORECAST...AS THE CELLS PERCOLATING SOUTH TOWARD LASALLE PERU SEEM TO BE STRUGGLING TO TAKE OFF. WHILE THIS WAVE WILL MOVE OUT BY MIDDAY...INSTABILITY INCREASES THIS AFTERNOON SO CANNOT COMPLETELY RULE OUT ADDITIONAL ISOLD TSRA DEVELOPMENT GIVEN THOUGH CONFIDENCE IS DEFINITELY LOW ENOUGH TO KEEP OUT OF THE TAFS. AN UPPER LEVEL DISTURBANCE IS EXPECTED TO LIFT NORTHEAST FROM THE SOUTHERN PLAINS TONIGHT...HOWEVER STILL GETTING CONFLICTING ACCOUNTS FROM THE VARIOUS MODELS ON HOW TSRA POTENTIAL WILL PLAY OUT TONIGHT. GIVEN THIS CONFIDENCE IS NOT HIGH ENOUGH TO GO WITH ANYTHING MORE THAN PROB30 FOR TONIGHT...HOWEVER OBSERVATIONAL TRENDS AND LATER MODEL GUIDANCE WILL LEND TO GREATER CONFIDENCE IN THE POTENTIAL FOR TSRA TONIGHT. OUTSIDE OF ANY TSRA ACTIVITY SHOULD SEE VFR CONDITIONS WITH MODEST SOUTHERLY WINDS. GRADIENT STILL LOOKS TO BE STRONG ENOUGH TO KEEP ANY LAKE BREEZE THIS AFTERNOON EAST OF THE TERMINALS. IZZI //ORD AND MDW CONFIDENCE...UPDATED 12Z... * LOW CONFIDENCE IN TSRA POTENTIAL THRU PERIOD * HIGH CONFIDENCE IN OTHER FORECAST ELEMENTS IZZI //OUTLOOK FOR ORD/MDW FOR 00Z MONDAY-12Z SATURDAY...UPDATED 12Z... SUNDAY NIGHT THROUGH TUESDAY...SLIGHT CHANCE OF TSRA OTHERWISE GENERALLY VFR. WEDNESDAY AND THURSDAY...OCCASIONAL SHRA/ISOLD TSRA. MVFR LIKELY WITH PERIODIC IFR POSSIBLE. FRIDAY...CHANCE OF SHRA. MVFR LIKELY. IZZI && .MARINE... 242 AM CDT LOW PRESSURE TRACKING EAST TO HUDSON BAY TODAY WILL FRESHEN UP THE SOUTH WINDS SLIGHTLY OVER NORTHERN PORTIONS OF THE LAKE. OTHERWISE...GENERALLY LOOKING FOR STABLE CONDITIONS THROUGH THE MIDDLE OF NEXT WEEK WITH PERSISTENT SOUTHERLY BREEZE AND NO SIGNIFICANT WINDS/WAVES. HIGHER DEWPOINT AIR ADVECTING OVER THE COOLER WATERS WILL LEAD TO AT LEAST SOME POTENTIAL FOR AREAS OF DENSE FOG INTO EARLY NEXT WEEK. NO HEADLINES PLANNED AT THIS TIME AS SATELLITE IMAGERY SHOWS LITTLE THICK FOG OR STRATUS OVER THE LAKE AND CONFIDENCE IS LOW AS TO HOW FOG WILL PLAY OUT THE NEXT 48 HOURS. IZZI && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. &&
Hazardous weather outlook, Mar 17, 4:04 AM CDT, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 404 AM CDT SAT MAR 17 2012 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 180915- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 404 AM CDT SAT MAR 17 2012 /504 AM EDT SAT MAR 17 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS ARE EXPECTED EARLY THIS MORNING...MAINLY ALONG AND WEST OF INTERSTATE 39. THERE IS ANOTHER CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT ACROSS THE ENTIRE AREA. HOWEVER...THE BEST CHANCES WILL BE TONIGHT FOR AREAS SOUTH OF INTERSTATE 80. NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SOME THUNDERSTORMS MAY LINGER INTO EARLY SUNDAY MORNING...ESPECIALLY ACROSS NORTHWESTERN INDIANA. THERE IS A CHANCE OF THUNDERSTORMS ON MONDAY...MAINLY FOR AREAS FROM CHICAGO TO PONTIAC AND POINTS WEST. SLIGHT CHANCES OF THUNDERSTORMS WILL CONTINUE ACROSS NORTH CENTRAL ILLINOIS MONDAY NIGHT THROUGH TUESDAY NIGHT. THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA WEDNESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-180915- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 404 AM CDT SAT MAR 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. PATCHY DENSE FOG IS POSSIBLE TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SOME THUNDERSTORMS MAY LINGER INTO EARLY SUNDAY MORNING. THERE IS ANOTHER CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH THURSDAY. AREAS OF DENSE FOG ARE POSSIBLE SUNDAY THROUGH MONDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-180915- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 404 AM CDT SAT MAR 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. THERE MAY BE AREAS OF DENSE FOG ON LAKE MICHIGAN TODAY AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS TODAY ACROSS FAR NORTHERN AND SOUTHERN LAKE MICHIGAN...AND ACROSS SOUTHERN LAKE MICHIGAN TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. AREAS OF DENSE FOG ARE POSSIBLE SUNDAY THROUGH MONDAY. SOME THUNDERSTORMS MAY LINGER ACROSS SOUTHERN LAKE MICHIGAN INTO EARLY SUNDAY MORNING. THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH THURSDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO KJB
In the hours before
Local storm report, Mar 17, 6:42 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
642 AM CDT SAT MAR 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 AM HAIL ROCKFORD 42.27N 89.06W
03/17/2012 M0.75 INCH WINNEBAGO IL TRAINED SPOTTER
ON THE NORTHEAST SIDE OF ROCKFORD. LASTED FOR A PERIOD OF
5 MINUTES.
&&
RCLocal storm report, Mar 17, 6:47 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
647 AM CDT SAT MAR 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 AM HAIL 1 NE ROCKFORD 42.28N 89.05W
03/17/2012 E0.88 INCH WINNEBAGO IL BROADCAST MEDIA
&&
IZZILocal storm report, Mar 17, 7:00 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
700 AM CDT SAT MAR 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 AM HAIL 5 S LOVES PARK 42.26N 89.03W
03/17/2012 E1.00 INCH WINNEBAGO IL PUBLIC
&&
IZZILocal storm report, Mar 17, 7:07 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
707 AM CDT SAT MAR 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 AM HAIL LOVES PARK 42.34N 89.01W
03/17/2012 E0.88 INCH WINNEBAGO IL LAW ENFORCEMENT
LASTED FOR A FEW MINUTES.
&&
RCLocal storm report, Mar 17, 7:14 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
714 AM CDT SAT MAR 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 AM HAIL BELVIDERE 42.25N 88.85W
03/17/2012 E0.25 INCH BOONE IL TRAINED SPOTTER
&&
BMDLocal storm report, Mar 17, 7:20 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
720 AM CDT SAT MAR 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 AM HAIL BELVIDERE 42.25N 88.85W
03/17/2012 E0.50 INCH BOONE IL EMERGENCY MNGR
ESTIMATED 1/4 INCH TO 1/2 INCH HAIL.
&&
RCThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 5:51 AM CDT | Special Weather Statement | LOT | Winnebago | 24 min |
| Mar 17, 6:23 AM CDT | Special Weather Statement | LOT | Boone | 52 min |
| Mar 17, 6:29 AM CDT | Severe Thunderstorm Warning | LOT | Boone, Winnebago | 61 min |
| Mar 17, 8:28 AM CDT | Special Weather Statement | LOT | McHenry | 47 min |
| Mar 17, 9:31 AM CDT | Special Weather Statement | LOT | McHenry | 59 min |
| Mar 17, 9:38 AM CDT | Severe Thunderstorm Warning | LOT | McHenry | 22 min |
| Mar 17, 10:16 AM CDT | Areal Flood Advisory | LOT | McHenry | 92 min |
| Mar 17, 5:06 PM CDT | Special Weather Statement | LOT | Livingston | 54 min |
| Mar 17, 5:44 PM CDT | Areal Flood Advisory | LOT | Livingston | 3 hr |
| Mar 17, 6:09 PM CDT | Special Weather Statement | LOT | Will | 36 min |
| Mar 17, 6:27 PM CDT | Areal Flood Advisory | LOT | LaSalle | 3 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.